MAUDE Adverse Event Report: CHOICESPINE, LLC ANTERIOR CERVICAL PLATE ACP SYSTEM (FALCON); FALCON SCREW,VSD,4.0X14

CHOICESPINE, LLC ANTERIOR CERVICAL PLATE ACP SYSTEM (FALCON); FALCON SCREW,VSD,4.0X14
Model Number FT10-BP414
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Unspecified Musculoskeletal problem (4535)
Date of Event 11/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
Dr.(b)(6) performed a 2-level acdf on a patient on (b)(6) 2021.In this case, he implanted another company's interbody device with the falcon plate.The patient came in for an unscheduled 14-month postoperative follow-up visit.X-rays taken during the 14-month postop visit revealed that one of the bottom screws completely dislodged from the falcon plate and was in soft tissue.Dr.(b)(6) re-operated on the patient and removed the dislodged screw and left the rest of the hardware untouched.Dr.(b)(6) relayed to (b)(6) (his rep) that there were no complaints from the patient at the 12-month visit.
 
Additional Manufacturer Narrative
A definitive root cause cannot be determined at this time.Screw over angulation, screw not seated properly, and patient injury can cause excessive stress on the clip which has been shown to cause failure of the locking mechanism and allow the screws to back out.Another possibility is that the patient had poor bone quality that did not allow for adequate bone purchase of the screw.Field feedback will continue to be assessed to determine if it becomes a reoccurring issue.

Brand Name
ANTERIOR CERVICAL PLATE ACP SYSTEM (FALCON)
Common Device Name
FALCON SCREW,VSD,4.0X14
Manufacturer (Section D)
CHOICESPINE, LLC
400 erin drive
knoxville TN 37919
Manufacturer (Section G)
CHOICESPINE, LLC
400 erin drive
knoxville TN 37919
Manufacturer Contact
tracy huling
400 erin drive
knoxville, TN 37919
8652433967
MDR Report Key16198191
Report Number3005819474-2022-00006
Device Sequence Number6066391
Product Code KWQ
UDI-Device Identifier00840996115728
UDI-Public00840996115728
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K091926
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model NumberFT10-BP414
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2022
Initial Report FDA Received Date01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexMale